advertisement
Question
Posted by: ANONYMOUS | 2011/01/31

UNDERACTIVE THYROID

Hi Doc
I''ve just been diagnosed as having an undractive thyroid.
After I''ve been struggling to loose weight and to keep it off, this is the cause of my problems? If I follow a balanced diet will I loose weight if the doctor put me on medication to rectify the problem?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageDietDoc

Dear Underactive Thyroid
If you suffer from an underactive thyroid this can lead to weight gain and also hamper weightloss. I trust that the dr who diagnosed your condition has prescribed thyroid replacement therapy (e.g. Eltroxin, etc). It can take up to 3 months for your thyroid hormone levels to stabilise and you may need to adjust your daily dose up or down, with the help of the dr. So please be patient with the medication until it takes effect. If you take your thyroid medication as prescribed and follow a moderately energy-reduced diet (cut down a bit on your fat intake) and do regular exercise (brisk walking, jogging, cycling, swimming, etc) for 30 min a day, then you should start losing the weight you gained due to the hypothyroidism.
Best regards
DietDoc

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: DietDoc | 2011/01/31

Dear Underactive Thyroid
If you suffer from an underactive thyroid this can lead to weight gain and also hamper weightloss. I trust that the dr who diagnosed your condition has prescribed thyroid replacement therapy (e.g. Eltroxin, etc). It can take up to 3 months for your thyroid hormone levels to stabilise and you may need to adjust your daily dose up or down, with the help of the dr. So please be patient with the medication until it takes effect. If you take your thyroid medication as prescribed and follow a moderately energy-reduced diet (cut down a bit on your fat intake) and do regular exercise (brisk walking, jogging, cycling, swimming, etc) for 30 min a day, then you should start losing the weight you gained due to the hypothyroidism.
Best regards
DietDoc

Reply to DietDoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement